Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 61, NWS Chicago, IL

December 26, 2012

NWS Chicago, IL issued this gale warning at Dec 26, 2012, 7:32 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2012, 7:32 AM CST (13:32 UTC)
Expired
Dec 26, 2012, 9:16 PM CST
In force
14 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WHUS73 KLOT 261332
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
732 AM CST WED DEC 26 2012

LMZ741>745-262145-
/O.UPG.KLOT.SC.Y.0123.000000T0000Z-121228T0300Z/
/O.NEW.KLOT.GL.W.0061.121226T1332Z-121227T0400Z/
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
732 AM CST WED DEC 26 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST GALES TO 35 KT. A FEW GUSTS NEAR 40 KT THIS
  MORNING INTO THIS AFTERNOON.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-779-262145-
/O.NEW.KLOT.GL.W.0061.121226T1332Z-121227T0400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
732 AM CST WED DEC 26 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...NORTHEAST GALES TO 35 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-262145-
/O.CON.KLOT.SC.Y.0123.000000T0000Z-121228T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
732 AM CST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
THURSDAY...

* WINDS...NORTHEAST TO 30 KT...A FEW GUSTS TO 35 KT POSSIBLE MID 
MORNING THROUGH MID THIS EVENING.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RATZER
3 follow-up statements
155 
WHUS73 KLOT 261523
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
923 AM CST WED DEC 26 2012

LMZ080-741>745-779-262330-
/O.CON.KLOT.GL.W.0061.000000T0000Z-121227T0400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
923 AM CST WED DEC 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WINDS...NORTHEAST GALES TO 35 KT. A FEW GUSTS NEAR 40 KT THIS  
MORNING INTO THIS AFTERNOON.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-262330-
/O.CON.KLOT.SC.Y.0123.000000T0000Z-121228T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
923 AM CST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
THURSDAY...

* WINDS...NORTHEAST TO 30 KT...A FEW GUSTS TO 35 KT POSSIBLE MID
MORNING THROUGH MID THIS EVENING.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RATZER
551 
WHUS73 KLOT 262050
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
250 PM CST WED DEC 26 2012

LMZ080-741>745-779-270400-
/O.CON.KLOT.GL.W.0061.000000T0000Z-121227T0400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
250 PM CST WED DEC 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WINDS...NORTHEAST GALES TO 35 KT. 

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-270500-
/O.CON.KLOT.SC.Y.0123.000000T0000Z-121228T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
250 PM CST WED DEC 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
THURSDAY...

* WINDS...NORTHEAST TO 30 KT...A FEW GUSTS TO 35 KT POSSIBLE
  THROUGH MID EVENING.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RATZER
115 
WHUS73 KLOT 270316
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
916 PM CST WED DEC 26 2012

LMZ741>745-271130-
/O.CAN.KLOT.GL.W.0061.000000T0000Z-121227T0400Z/
/O.EXB.KLOT.SC.Y.0123.000000T0000Z-121228T0400Z/
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
916 PM CST WED DEC 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH TO 30 KT.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 16 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-779-270430-
/O.CAN.KLOT.GL.W.0061.000000T0000Z-121227T0400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
916 PM CST WED DEC 26 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE GRADUALLY DIMINISHED WITH GALES HAVING ENDED.

$$

LMZ740-271130-
/O.EXT.KLOT.SC.Y.0123.000000T0000Z-121228T0400Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
916 PM CST WED DEC 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THURSDAY...

* WINDS...NORTH TO 25 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MTF

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 26, 5:54 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 26, 5:54 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 AM CST WED DEC 26 2012

.DISCUSSION...
339 AM CST

MUCH LIKE A BROKEN RECORD (OR A CORRUPT MP3 FOR TODAY'S
GENERATION)...THE FORECAST CONCERNS AGAIN THIS MORNING ARE LAKE
EFFECT POTENTIAL...SNOW THREAT IN SE CWA TODAY...AND THEN
FRIDAY'S SYSTEM AND ASSOCIATED SNOW CHANCES.

CONVERGENCE ZONE FROM CHRISTMAS EVE INTO CHRISTMAS DAY HAS SHIFTED
WELL NORTH OF THE CWA AS LOW LEVEL FLOW IS RAMPING UP QUICKLY WITH
TIGHTENING GRADIENT ON NORTH SIDE OF THE GORGEOUS CYCLONE DOWN IN
THE TN VALLEY. DEFORMATION BAND ON NW FLANKS OF THE SYSTEM HAS BEEN
LIGHTING UP EARLY THIS MORNING WITH CLOUD TOPS COOLING TO AROUND
-60C WITH EVEN SOME EMBEDDED THUNDERSNOW/SLEET. EXPECT THIS DEFO
BAND TO START TO WEAKEN THIS MORNING AS SECONDARY CYCLOGENESIS
OCCURS ALONG THE EAST COAST AND FRONTOGENESIS WEAKENS WITHIN THE
TROWAL. NORTHERN EDGE OF THE PRECIP STRUGGLING AGAINST THE DRY AIR
ABOVE 850MB OVER THE REGION THAT WAS SAMPLED NICELY ON THE 00Z
RAOBS. THAT DRY AIR SHOULD RESULT IN A SOMEWHAT SHARP CUT OFF ON THE
NORTHWEST FLANKS OF THE DEFO BAND THOUGH IT STILL LOOKS LIKE OUR SE
FEW COUNTIES WILL SEE SOME MEASURABLE SNOW TODAY...POSSIBLY EVEN A
COUPLE INCHES OVER BENTON COUNTY BEFORE THE SYSTEM BEGINS TO PULL
AWAY LATE THIS AFTERNOON.

HIGH-RES MODELS ARE NOT EXCITED ABOUT THE LAKE EFFECT POTENTIAL THIS
AFTERNOON...WHICH IS UNUSUAL SINCE THEY ALWAYS SEEM TO WANT TO BREAK
OUT LAKE EFFECT. DESPITE THE LESS THAN STELLAR ENDORSEMENT FROM THE
MESOSCALE MODELS HAVE OPTED TO HANG ONTO CHANCES FOR LAKE EFFECT
SNOW THIS AFTERNOON INTO THIS EVENING AS PERSISTENT LAKE EFFECT
STRATOCUMULUS POTENTIALLY GETS SEEDED BY THE MID LEVEL MOISTURE
BEING FLUNG AROUND THE NORTHWEST FLANKS OF THE OHIO/TENNESSEE VALLEY
STORM. WHILE LAKE EFFECT SURPRISES CAN NEVER BE RULED OUT...OVERALL
SET UP REALLY DOESN'T FAVOR MUCH IF ANY ACCUMULATION TODAY INTO
TONIGHT. STRONG GRADIENT FLOW WHICH WILL HELP PRODUCE WIND GUSTS TO
40 MPH OR POSSIBLY A LITTLE GREATER ALONG THE LAKE WILL ALSO LIKELY
PREVENT ANY WELL DEVELOPED LAND BREEZE CONVERGENCE ZONES FROM
DEVELOPING AND FOCUSING LAKE EFFECT.

WHILE THE STORM WILL MOVE OUT OF THE REGION LATER TODAY INTO TONIGHT
AM CONCERNED THAT STRATUS DECK COULD LINGER...PARTICULARLY NEAR THE
LAKE. WESTERN CWA STANDS THE BEST CHANCES OF SEEING CLOUDS BREAK UP
OR EVEN CLEAR OUT LATER TONIGHT/THURSDAY...WHICH COULD ALSO ALLOW
TEMPS TO GET COLDER TONIGHT THERE.

VIGOROUS TROUGH APPROACHING THE WEST COAST THIS MORNING IS PROGGED
TO MOVE RATHER QUICKLY EASTWARD SHEARING OUT SOMEWHAT AND
DEAMPLIFYING AS IT DOES. WHILE THE SYSTEM IS STILL OFFSHORE WATER
VAPOR IMAGERY WOULD SUGGEST THAT BOTH THE GFS AND ECMWF INITIALIZED
THIS SYSTEM FAIRLY WELL AND THE MODEL DIFFERENCES ARE FAIRLY SMALL
AS THE SYSTEM MOVES INTO THE REGION FRIDAY. BOTH WOULD SUGGEST A
BAND OF LIGHT LIKELY TO ACCOMPANY THE SYSTEM WITH THE BEST CHANCES
CURRENTLY LOOKING TO BE NEAR AND ESPECIALLY NORTH OF THE CHEDDAR
CURTAIN. SURFACE TEMPERATURES ARE PROGGED TO BE NEAR OR A HAIR ABOVE
FREEZING FRIDAY SO ANY SNOW THAT DOES FALL MAY STRUGGLE A BIT TO
ACCUMULATE...THOUGH AS YOU GET CLOSER TO THE WI BORDER FORECAST
SOUNDINGS DO SHOW A MORE FAVORABLE THERMAL PROFILE ALOFT TO SUPPORT
AN ACCUMULATING SNOWFALL. HAVE BUMPED UP POPS TO LIKELY NORTHERN CWA
TAPERING OFF RATHER ABRUPTLY TO SLIGHT CHANCE SOUTH. ANY SHIFT IN
THE TRACK COULD OFFER UP A BETTER CHANCE OF AN INCH OR TWO OF SNOW
FARTHER SOUTH INTO THE CWA...BUT AS IT STANDS NOW THAT POTENTIAL
LOOKS BETTER NEAR THE BORDER.

CLOUDINESS LIKELY TO HANG AROUND FRIDAY NIGHT AND POTENTIALLY INTO
AT LEAST PART OF THE WEEKEND. RESPECTABLE LITTLE PUSH OF COLD AIR
PROGGED TO ARRIVE SATURDAY...THOUGH TEMPS MAY START OFF SAT FAIRLY
MILD IF OVC HANGS AROUND AS EXPECTED FRI NIGHT. GENERALLY DIDNT
STRAY MUCH FROM GUIDANCE IN THE EXTENDED WITH CONTINUED GENERALLY
NEAR AVERAGE TEMPERATURES AND VERY LITTLE THREAT FOR ANY PRECIP
AFTER FRIDAY/FRIDAY NIGHT SYSTEM MOVES BY.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* MVFR TEMPO VFR CIGS INTO MID MORNING THEN PREVAILING MVFR
  PERSISTING INTO THE EVENING.

* POTENTIAL FOR NW EDGE OF SYNOPTIC SCALE -SN SHIELD SPREADING
  OVER FAR NW IN AND EXTREME NE IL MIDDAY THROUGH AFTERNOON.

* POTENTIAL FOR LAKE EFFECT/LAKE ENHANCED SHSN DURING AFTERNOON.

* NE WIND INCREASING WITH GUSTS TO AROUND 30KT BY MID MORNING...
  GRADUALLY BACKING TO NNE AND N AND DECREASING LATE AFTERNOON AND
  TONIGHT.

TRS

//DISCUSSION...UPDATED 12Z...

THE COMBINATION OF A DEEPENING STORM SYSTEM CURRENTLY ON THE
CENTRAL KY-TN BORDER MOVING NE TO WV TODAY SPREADING THE NW EDGE
OF ITS PRECIP SHIELD TO FAR NW IN AND EXTREME NE IL DURING THE
MORNING...ALONG WITH AN INCREASING AND GRADUALLY BACKING LOW
LEVEL WIND FIELD ACROSS THE AREA WILL BRING A SOME -SN TO THE CHI
TERMINALS WITH THE POTENTIAL OF SOMEWHAT ENHANCED SNOWFALL
DEPENDING IF DECENT LAKE EFFECT CAN REGENERATE AND HAPPEN TO PASS
OVER THE TERMINALS.

BASED ON LATEST MODEL OUTPUT APPEARS THAT THE LIGHT SYNOPTIC SNOW
WILL REACH MDW MIDDAY AND POSSIBLY SPREAD AS FAR NW AS ORD DURING
THE EARLY AFTERNOON. WITH THE STORM SYSTEM CONTINUING ENE ACROSS
WV AND VA DURING THE LATE AFTERNOON AND EVENING THE BACK EDGE OF
THE PRECIPITATION WILL BE PULLING AWAY FROM THE LOCAL AREA THOUGH
ACCOMPANYING BACKING OF LOW LEVEL FLOW WILL ENCOURAGE A SINGLE
LAKE EFFECT BAND TO DEVELOP ALONG THE NORTHERN IL AND INTO CENTRAL
AND SOUTHERN COOK COUNTY AND THEN SHIFT FURTHER E AND CROSSING THE
FAR NW IN SHORE.

COULD BE SOME PERIODS OF IFR VSBY IF INTENSE ENOUGH LAKE EFFECT
CELLS MOVE DIRECTLY OVER AN AIRFIELD BUT NOT CONFIDENT IN
OCCURRENCE AND WENT RELATIVELY CONSERVATIVE WITH LENGTH OF TIME
OF IFR CONDITIONS.

N EDGE OF RADAR RETURNS FROM SOUTHERN STORM HAVE CREPT A BIT
FURTHER NORTHWARD LAST FEW HOURS TO WITHIN 55-65NM OF MDW AND ORD
AND HAVE SHOWN SOME INCREASE IN REFLECTIVITY VALUES BUT MID LEVELS
STILL TOO DRY FOR ANY PRECIP TO REACH THE SURFACE THAT FAR NORTH.
CLOSEST REPORTS OF PRECIP IN METARS ARE FROM E CENTRAL IL
NORTHEASTWARD TO E CENTRAL IN.

CEILINGS HAVE BEEN FLUCTUATING BETWEEN END MVFR AND LOW END VFR
DURING THE PREDAWN HOURS. THIS IS LIKELY A RESULT OF ADVECTION OF
SOMEWHAT DRIER LOW LEVEL AIR ACROSS SOUTHERN LAKE MI ON
INCREASING NE TO ENE LOW LEVEL FLOW FROM LOWER MI WHERE DEW
POINTS HAVE AND CONTINUE TO BE IN THE UPPER TEENS AND LOWER 20S.

THE MID LAKE CONVERGENCE ON CENTRAL LAKE MI THAT WAS SEEN IN THE
SURFACE WIND FIELD DURING THE EARLY A.M. HOURS HAS NOW BECOME
OVERWHELMED BY THE INCREASING CYCLONIC FLOW ASSOCIATED WITH THE
STORM SYSTEM WHO/S SURFACE LOW IS CURRENTLY LOCATED ON THE CENTRAL
KY-TN BORDER. THIS BROAD NE FLOW ACROSS THE S END OF THE LAKE HAS
RECENTLY RESULTED IN THE GENERATION OF LIGHT LAKE EFFECT SNOW
MOVING ASHORE ACROSS THE CHI AREA INCLUDING MDW AND ORD.

TRS

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MODERATE CONFIDENCE GENERAL TRENDS ALL ELEMENTS.

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...MVFR CIGS.

FRIDAY...VFR.

SATURDAY...MVFR CIGS.

SUNDAY...VFR.

MONDAY...VFR.

TUESDAY...VFR.

TRS

&&

.MARINE...
236 AM CST

EARLY THIS MORNING A HIGH PRESSURE RIDGE EXTENDED FROM THE
SOUTHERN CANADIAN PRAIRIES AND THE NORTHERN PLAINS EASTWARD
ACROSS ONTARIO AND QUEBEC. A FAIRLY DEEP LOW WAS ON THE NORTHERN
MS-AL BORDER.

THE EASTERN PORTION OF THE RIDGE LIFTS NORTHWARD AS THE LOW MOVES
NE ACROSS THE TN VALLEY TO THE CENTRAL APPALACHIANS BEFORE
STARTING TO REFORM NEAR THE CHESAPEAKE BAY LATE IN THE DAY. THE
PRESSURE GRADIENT AND INDUCED INCREASE IN WINDS WILL CONTINUE
ACROSS THE SOUTHERN AND EASTERN GREAT LAKES TODAY BETWEEN THE
RIDGE JUST N OF THE GREAT LAKES AND THE LOW MOVING ACROSS THE TN
VALLEY AND CENTRAL APPALACHIANS. WINDS ON SOUTHERN LAKE MICHIGAN
WILL BE UNDER THE TIGHTEST PRESSURE GRADIENT WITH NE WINDS
INCREASING TO 30 KTS LATER TODAY AND PERSISTING INTO THIS EVENING
BEFORE STARTING TO GRADUALLY DIMINISH A BIT AND BECOME N OVERNIGHT
AS THE LOW MOVES UP THE MID ATLANTIC COAST TO THE JERSEY SHORE AND
A RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE MS VALLEY
TONIGHT. SOME OCCASIONAL GUSTS TO LOW END GALE FORCE ARE EXPECTED
ON SOUTHERN LAKE MI BUT DO NOT FEEL THEY WILL BE WIDESPREAD NOR
PERSISTENT ENOUGH TO WARRANT A GALE WARNING FOR TODAY THOUGH WILL
HAVE TO CONTINUED TO BE MONITORED INCREASE THE INCREASE IN SPEEDS
IS A BIT MORE THAN CURRENTLY EXPECTED.

AS THE LOW MOVES FURTHER AWAY TO OFF THE COAST OF MAINE THU AND
THE UPSTREAM RIDGE GRADUALLY MOVING E TO THE UPPER MIDWEST...
WESTERN GREAT LAKES AND LOWER OHIO VALLEY WINDS OVER LAKE MI WILL
CONTINUE TO SLACKEN TO GENERALLY 10-15KT BY THU NIGHT

CONTINUED NE WINDS DOWN THE LAKE HAVE MAINTAINED FAIRY TALL WAVES
ALONG THE IL AND IN SHORES AND WITH INCREASING VELOCITIES THEY ARE
EXPECTED TO BUILD EVEN HIGHER LATER TODAY. GIVEN WINDS FORECAST TO
UP TO 30 KT BY AFTERNOON AND A CONTINUED BUILDING OF WAVE HEIGHTS
THE SMALL CRAFT ADVISORY ALREADY IN EFFECT FOR ALL OF THE IL AND
IN NEARSHORE WATERS WILL DEFINITELY BE RETAINED.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 9 PM THURSDAY.

&&
Hazardous weather outlook, Dec 26, 4:08 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 AM CST WED DEC 26 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
408 AM CST WED DEC 26 2012 /508 AM EST WED DEC 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SNOW IS LIKELY OVER NORTHWEST INDIANA...MAINLY SOUTH OF THE
KANKAKEE RIVER AS WELL AS OVER ADJACENT PORTIONS OF EAST CENTRAL
ILLINOIS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM
AROUND RENSSELAER SOUTH TO FOWLER...WITH AMOUNTS QUICKLY DROPPING
OFF TO LITTLE TO NOTHING TO THE NORTHWEST. IN ADDITION...LAKE
EFFECT SNOW SHOWERS COULD DEVELOP THIS AFTERNOON INTO TONIGHT OVER
NORTHEAST ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW IS LIKELY FRIDAY...MAINLY NORTH OF INTERSTATES 88 AND
290 WHERE SOME ACCUMULATION IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-271015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
408 AM CST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT WITH GUSTS TO NEAR GALE FORCE
POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT INTO THE DAY THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
408 AM CST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE GUSTS ARE POSSIBLE TODAY OVER SOUTHERN PORTIONS OF THE
LAKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.